Monday, August 15, 2022
HomeInsomniaCan Allegra Cause Insomnia

Can Allegra Cause Insomnia

- Advertisment -

Pseudoephedrine Will Keep Some People Awake At Night

5 Medications That Can Cause Insomnia | Insomnia

I would like to point out a side effect of allergy medications that contain pseudoephedrine for nasal decongestion. Taking Claritin D left me completely unable to fall asleep. I was literally up all night with a racing heartbeat. I was so sleep-deprived that I couldn’t work.

I finally read the warning about nervousness, dizziness or sleeplessness. I called my doctor, who said I should switch to plain Claritin . On this drug, I sleep like a baby.

I urge anyone with insomnia to check all medications for pseudoephedrine. It does not affect everyone, but some of us just can’t handle even a small amount.

Thanks for sharing your story. Millions of people struggle with insomnia, and many don’t realize that the medicines they take may be contributing to their problem.

A friend told me you had a recent column about a safe sunscreen for babies. Since I have three great-grandbabies ranging in age from 2 years to 6 weeks, I would very much appreciate the information.

You occasionally offer tips on swallowing pills. I have found a much better solution: yogurt. It works like a charm. Just plop the pills into your mouth, follow with a well-rounded teaspoon of yogurt and swallow. Everything slides right down, and you never even feel the pills. I take so many pills, and yogurt has certainly made my mornings easier.

Thanks for the tip. Just ask your pharmacist first if the pills you are taking interact with yogurt.

Allergies And Sleep Disorders

In the study, French researchers compared the prevalence of sleep disorders and other troubles sleeping in a group of 591 people who were being treated for allergic rhinitis with a similar group of 502 adults without allergic rhinitis.

The results showed that all sleep disorders and sleep-related complaints were much more common in people with allergies than those without.

For example:

  • 36% of people with allergic rhinitis reported insomnia compared with 16% of those without.
  • 42% of those with allergic rhinitis vs. 18% of those without said they had difficulty falling asleep.
  • 63% of allergic rhinitis sufferers said they felt like they weren’t getting enough sleep compared with 25% of the controls.

They say the results, published in the Archives of Internal Medicine, suggest that people with allergies should talk with their doctors about any sleeping problems to aid in early detection and treatment of sleep disorders and to improve their quality of life.

Archives of Internal Medicine

Coverage And Cost Comparison Of Allegra Vs Allegra

Allegra and Allegra-D are over-the-counter medicines that are not usually covered by Medicare and insurance plans. The retail cost of Allegra is usually around $15 to $90, depending on the strength and quantity of the tablets. If you have a prescription, you can get generic Allegra or Allegra-D for around $10 and $15 respectively. Check the SingleCare search tool to find out how much you can save at your local pharmacy.

Recommended Reading: How Long Do Bettas Sleep

Common Allegra Side Effects

Only a small percentage of individuals will experience side effects when they take Allegra. These symptoms will usually improve with continued usage, but if they are severe or do not go away, contact your doctor.

  • Dizziness
  • Arm, leg, or back pain
  • Generalized aches and pain

Common Allegra D side effects may also include:

  • Difficulty concentrating
  • Constipation

Drowsiness

Most individuals who take Allegra or Allegra D do not experience drowsiness. Unlike its predecessor, terdenadine, fexofenadine is less likely to pass into the brain so there is a decreased chance of sleepiness. However, drowsiness can occur so it is very important that you know how Allegra will affect you before you drive, operate machinery, or perform other tasks that require you to be alert and focused.

How Should I Use This Medication

Allegra d pills cheapest buy generic

For adults and children 12 years of age and older, the usual dose is one caplet twice daily. People with poor kidney function may be prescribed a lower dose by their doctor .

Take this medication on an empty stomach. Swallow the caplet whole. Do not break or chew the caplet. Do not take this medication within 2 hours of taking an antacid that contains aluminum or magnesium.

Many things can affect the dose of a medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as prescribed by your doctor. If you miss a dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Store this medication at room temperature, protect it from light and moisture, and keep it out of the reach of children.

Do not dispose of medications in wastewater or in household garbage. Ask your pharmacist how to dispose of medications that are no longer needed or have expired.

Read Also: How Does Fitbit Flex Track Sleep

The Good And Bad Allegra Side Effects

March 20, 2019 By Nell Simmons

Allegra is a second-generation antihistamine which is much safer, works faster, and is less sedative than first-generation antihistamines. It is safe for children as young as six months old. However, as with all medications, you do have to be cautious of possible Allegra side effects, particularly in the elderly. Allegra is effective in treating the symptoms of hay fever, also known as seasonal allergies, but is also used to treat itchy skin and throat caused by chronic idiopathic urticaria, commonly called hives.

Allegra is very safe if taken according to your doctor’s instructions. It is an effective treatment for many conditions when taken correctly, working directly to block the H1, or histamine, receptor. It comes in both liquid and tablet form, but only the liquid form is recommended for children under the age of 6. Anyone who is already pregnant or hoping to become so should speak with a doctor before taking Allegra.

What If I Forget A Dose

If you forget a dose, take it as soon as you remember. Consult with a pharmacist if you are close to your next scheduled dose. Do not double up on your medication because you forgot a dose, as this can increase your risk of side effects or an overdose. Keep this medication away from children and dispose of it so pets or small children cannot accidentally take it.

Recommended Reading: Does Samsung Gear S2 Track Sleep

Allegra And Existing Conditions

Allegra may cause serious complications to individuals with kidney disease. Pseudoephedrine can cause adverse reactions in patients with other conditions as well. Before taking Allegra or Allegra D, tell your doctor if you have ever been diagnosed with any of the following conditions. You may need to adjust your dosage of the medication or choose an alternative treatment.

  • Kidney disease
  • An enlarged prostate

Should I Give Benadryl For Treatment Of An Allergic Reaction

Health Problems Caused by Lack of Sleep | Insomnia

First line treatment of any severe, rapidly progressive allergic reaction is ALWAYS self-injectable epinephrine. This is prescribed for children who have known food allergies or history of anaphylaxis to venom or other allergens. However, for mild symptoms such as rash or localized swelling without any breathing problems or other symptoms, antihistamines can help. 2nd generation antihistamines actually work faster than Benadryl® and last much longer as well. Many food allergy/anaphylaxis treatment plans are being changed to remove Benadryl® and list medications such as cetirizine instead.

Read Also: Can You Donate Plasma If You Have Sleep Apnea

Side Effects Not Requiring Immediate Medical Attention

Some side effects of fexofenadine may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects.

Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

More common

  • pain in arms or legs
  • pain or tenderness around eyes or cheekbones
  • painful menstrual bleeding
  • redness or swelling in ear
  • ringing or buzzing in ears
  • runny or stuffy nose

Applies to fexofenadine: oral capsule, oral suspension, oral tablet, oral tablet disintegrating

Here Are A Few Tips To Help Allergy Sufferers Enjoy The Beautiful Spring Weather:

Oral allergy medications

Oral medications are especially useful for mild allergy symptoms, and many are available over the counter.

Nonsedating antihistamines can relieve itching, sneezing, runny nose and watery eyes. Options include:
  • Loratadine , cetirizine , levocetirizine and fexofenadine all are available without prescription.
  • Oral decongestants, like pseudoephedrine and phenylephrine can ease stuffiness, and pseudoephedrine is often combined with an antihistamine. These medications are generally well-tolerated, with minimal side effects.
Common side effects

Oral decongestants cause insomnia and elevated blood pressure for some people, and antihistamines can cause drowsiness. If you find that one brand of antihistamine makes you sleepy, try a different one to see if you tolerate that better.

Older antihistamines, like diphenhydramine , are more likely to cause drowsiness compared to the newer antihistamines. Be careful about driving or working around heavy machinery if you take diphenhydramine.

Nasal steroid sprays

For more persistent allergy symptoms, nasal steroid sprays often are the best treatment option. Nasal steroid sprays block inflammation and swelling caused by airborne irritants and allergens, and prevent allergy symptoms.

Over-the-counter steroid nasal sprays include:
  • Triamcinolone
  • Fluticasone
  • Budesonide

Eye drops

Inhalers

Allergy shots

However, you may first want to know more details about allergy shots before considering:
Topics in this Post

Also Check: Does The Garmin Vivofit 4 Track Sleep

How To Take Your Medicine And Get Some Sleep

Discuss your sleep problems with your doctor, health care practitioner, or pharmacist. There may be other medications that can treat your ailment or health condition without disrupting sleep. Switching medications or lowering dosages with your doctors guidance may help ease insomnia thats due to medication side effects. Likewise, changing the time of day at which you take your medication may help. Restful sleep is important for feeling well and recovering from health problems, so dont lose sleep over medication side effects. Changing your medication could be the perfect prescription for a good nights sleep.

Is Allegra Or Allegra

â Fexofenadine mucinex 6 USD

Both Allegra and Allegra-D are effective medications for treating allergy symptoms. However, Allegra-D is more suitable for relieving congestion and sinus pressure because of the added pseudoephedrine. Currently, there are no head-to-head trials comparing Allegra and Allegra-D.

Compared to first-generation antihistamines like Benadryl , Allegra has less sedating side effects. In this regard, Allegra can be considered safer than older antihistamines.

According to a review of second-generation antihistamines, Allegra was found to be comparable to drugs like Zyrtec and Claritin for treating allergic rhinitis. But, Zyrtec may be more effective than Allegra for treating hives.

The best seasonal allergy medicine is the one that works best for you and your specific symptoms. Consult with your healthcare provider to find the most effective allergy drug for you. One drug may be better depending on your overall health and other drugs you may be taking.

Don’t Miss: Is 1 Hour Of Sleep Better Than None

Allegra Side Effects List For Healthcare Professionals

Allegra-D 12 HOUR

In one clinical trial in which 215 subjects with seasonal allergic rhinitis received the 60 mg fexofenadine hydrochloride/120 mg pseudoephedrine hydrochloride combination tablet twice daily for up to 2 weeks, adverse events were similar to those reported either in subjects receiving fexofenadine hydrochloride 60 mg alone or in subjects receiving pseudoephedrine hydrochloride 120 mg alone . A placebo group was not included in this study.

The percent of subjects who withdrew prematurely because of adverse events was 3.7% for the fexofenadine hydrochloride/pseudoephedrine hydrochloride combination group, 0.5% for the fexofenadine hydrochloride group, and 4.1% for the pseudoephedrine hydrochloride group. All adverse events that were reported by greater than 1% of subjects who received the recommended daily dose of the fexofenadine hydrochloride/pseudoephedrine hydrochloride combination are listed in the following table.

Adverse Experiences Reported in One Active-Controlled Seasonal Allergic Rhinitis Clinical Trial at Rates of Greater than 1%

Adverse Experience
  • palpitation.

Fexofenadine Hydrochloride

  • cardiovascular collapse.

Side Effects: 4 Drugs That Can Cause Anxiety

Anxiety and panic disorders can heighten the risk for sensitivity to the effects of certain medications.

Before taking medications, those affected by anxiety should speak with their health care providers to evaluate side effects and adverse reactions, and how they might contribute to existing anxiety.

Here are four medications that may worsen the symptoms of anxiety:

Also Check: Which Of The Following Statements Is True Of Dreams Occurring In Rem Sleep And Nrem Sleep

Common Side Effects People Have Besides Dementia *:

  • Breathing Difficulty: 18 people, 25.00%
  • Nausea : 17 people, 23.61%
  • Fall: 16 people, 22.22%
  • Memory Loss: 14 people, 19.44%
  • Dizziness: 14 people, 19.44%
  • Weakness: 13 people, 18.06%
  • Stroke : 13 people, 18.06%
  • Fatigue : 12 people, 16.67%
  • Back Pain: 12 people, 16.67%
  • Stress And Anxiety: 12 people, 16.67%
  • Who Can And Cannot Take Fexofenadine

    Can Nighttime Exercise Cause Insomnia? | Insomnia

    Fexofenadine tablets can be taken by adults under the age of 65 and children aged 6 years and over.

    Fexofenadine isn’t recommended for people over 65 years old because there isn’t much research on the medicine in this age group.

    Talk to your pharmacist or doctor if you’re over 65 and want to take fexofenadine.

    Fexofenadine isn’t suitable for some people. Tell your doctor or pharmacist if you:

    • have had an allergic reaction to fexofenadine or any other medicines in the past
    • have problems with your liver or kidneys
    • have, or have ever had, heart problems
    • have epilepsy or another health problem that puts you at risk of seizures
    • are booked to have an allergy test – taking fexofenadine may affect the results, so you might need to stop taking it a few days before the test

    Also Check: Does The Garmin Vivofit 4 Track Sleep

    Does Allegra Make You Stay Awake

    Fexofenadine is classed as a non-drowsy antihistamine, but some people still find it makes them feel quite sleepy. Common side effects include headaches, feeling sleepy, dry mouth, feeling sick and dizziness. Do not drink grapefruit juice, apple juice or orange juice while you‘re taking fexofenadine.

    Is Your Medication Making You Lose Sleep

    Certain medications can upset your normal sleep patterns. Switching medications or lowering doses under your doctor’s supervision can often fix the problem.

    If you rely on medications for a chronic condition or even minor ailments, you may find yourself sleep-deprived or battling daytime drowsiness.

    Certain heart, blood pressure, and asthma drugs, as well as over-the-counter medicines for colds, allergies, and headaches, can interrupt normal sleep patterns, says James Wellman, MD, medical director of the Sleep Disorders Center of Georgia in Augusta.

    In fact, a number of common medications can prevent you from falling asleep or staying asleep others can make you groggy or sleepy during the day. Chemicals work differently on everyone, so a given medication may not affect you and your best friend the same way, but the following drugs could cause sleep problems for most people.

    You May Like: Does Samsung Gear S2 Track Sleep

    Are Common Medications Interrupting Your Sleep

    The reasons we might experience insomnia or sleep fragmentation are varied.

    Emotional stress, pain, sleep disorders, medical conditions, and poor sleep hygiene are the most talked about root causes for sleeplessness.

    But what about your prescriptions? Might they be contributing to poor sleep?

    Yes. As a matter of fact, there are several common classes of drugs that can cause insomnia. Below, we discuss ten of them.

    Who Should Not Take This Medication

    What is fexofenadine hcl 180mg â fexofenadine hcl 180 mg ...

    Do not take this medication if you:

    • are allergic to fexofenadine, pseudoephedrine, or any ingredients of the medication
    • have narrow-angle glaucoma
    • have severe high blood pressure
    • have severe coronary artery disease
    • are taking or have taken MAO inhibitors
    • have a history of sensitivity to medications that cause nervous system stimulation, such as ephedrine

    Recommended Reading: Insomnia Chest Pain

    How To Cope With Side Effects

    What to do about:

    • feeling sick – stick to simple meals and do not eat rich or spicy food
    • feeling sleepy – try a different non-drowsy antihistamine. If this doesn’t help, talk to your doctor.
    • headache – take an everyday painkiller like paracetamol or ibuprofen
    • dry mouth – chew sugar-free gum or suck sugar-free sweets
    • feeling dizzy – lie down until the dizziness passes, then get up slowly. Move slowly and carefully. Avoid coffee, cigarettes, alcohol and recreational drugs. If the dizziness doesn’t get better within a couple of days, speak to your pharmacist or doctor.

    Getting The Most From Your Treatment

    • Many people only need to take an antihistamine when they have symptoms. Unless you are told otherwise, you should stop taking fexofenadine once your symptoms have eased.
    • Although fexofenadine is classed as a non-drowsy antihistamine, it can still cause drowsiness in a few people. If this happens to you, do not drive and do not use tools or machines.
    • If you drink alcohol while you are on fexofenadine, be aware of its effects on you and do not drink more than moderate amounts. Alcohol can increase the risk of side-effects from antihistamines.
    • If you are having an operation, or any treatment or tests , make sure you say that you are taking an antihistamine.
    • If you buy any medicines, check with a pharmacist that they are suitable to take with an antihistamine. This is because a number of other medicines can increase the risk of side-effects.

    Recommended Reading: Can Nasal Strips Help Sleep Apnea

    RELATED ARTICLES
    - Advertisment -

    Most Popular

    - Advertisment -